Ask a doctor

I Lost Some Juvederm After Ulthera: I Had 3 Viles 2 Weeks Ago - Can I Have More?

I had 3 viles of Juvederm injected and looked amazing, 10 years younger. I was so happpy. A week later I did the Ulthera and the doctor did not go over the areas injected, but I lost some Juvederm and I want another vile. He told me I was still swollen, it has not yet been a week, so we will discuss it this week.

I think less then 1 vile will replace what I lost. I am concerned about health issues. Is this too much Juevederm? Can it affect my blood levels, like liver or kidneys. Thank you

Doctor Answers (8)

Losing juvederm after ylthera

+3
Was the Ulthera used only on your eyebrows, or on other areas as well? It is unlikely that a treatment with Ulthera would make you lose Juvederm. Juvederm is a very safe product and it will not affect your internal organs. There is no reason you shouldn't get another vial of Juvederm. The only thing you should be careful about is getting too much and distorting your facial features.


Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Top off the juvederm

+2

Ann, As soon as the swelling is gone top it off. Adding more is done very often and should pose  no more problems than would be expected the first time. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Additional Juvederm is OK

+2

You should be able to top off the Juvederm to enhance the effects without concern.  This is frequently done when people first have fillers like Juvederm or Restylane to custom create the desired effect.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Juvederm after Ulthera

+2

The loss of volume you experienced after Juvederm injections is probably unrelated to the Ulthera treatment.  Two weeks after Juvederm injections (after the swelling has resolved) is a good time to assess whether you would like more filler placed.  Juvederm is not harmful to any internal organs.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

Juvederm and swelling

+1

You probably had some swelling after your Juvederm injections and liked that appearance.  Now that the swelling is coming down you are not as plump.  Wait 2 weeks before deciding if you would like more Juvederm.  It would be safe to have more injected.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

It is safe to have more than three syringes of Juvederm

+1

Yes, many people have had more than three syringes of Juvederm or Restylane. These fillers are hyaluronic acids and are of the same molecular family as our dermal ground substance.  They act by binding your own water in the dermis.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Juvederm cannot harm internal organs

+1

I agree with your doctor that you should let the swelling go down first, then make a decision as to whether you need more Juvederm or not.  It's much easier to add more later than have to dissolve extra that you don't need.

However, if in 2-3 weeks you determine you want more Juvederm, there will be no harm in adding more. Juvederm is made of hyaluronic acid, a substance that is naturally present in our own connective tissue throuhgout the body.  Also, Juvederm does not get absorbed internally at all. 

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm

+1

Often after injection there is a bit of swelling. It is fairly common for my patients to come back in two weeks after treatment to get more filler because they like how they looked with more swelling.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.